Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Couplings of uniform spanning forests

Author: Lewis Bowen
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 2151-2158
MSC (2000): Primary 60D05, 05C05, 60B99, 20F32
Published electronically: January 22, 2004
MathSciNet review: 2053989
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of an automorphism-invariant coupling for the wired and the free uniform spanning forests on connected graphs with residually amenable automorphism groups.

References [Enhancements On Off] (What's this?)

  • [BLPS] I. Benjamini, R. Lyons, Y. Peres, and O. Schramm, Uniform Spanning Forests, Ann. Probab. 29 (2001), no. 1, 1-65. MR 2003a:60015
  • [BV] M. E. B. Bekka and A. Valette, Group cohomology, harmonic functions and the first $L^2$-Betti number, Potential Anal. 6 (1997), 313-326. MR 98e:20056
  • [FM] T. Feder and M. Mihail, Balanced Matroids, Proc. 24th Annual ACM Sympos. Theory Computing (Victoria, BC, Canada), pp. 26-38, ACM Press, New York, 1992.
  • [L1] R. Lyons, A bird's-eye view of uniform spanning trees and forests, in Microsurveys in Discrete Probability, D. Aldous and J. Propp (eds.), Amer. Math. Soc., Providence, RI, 1998, pp. 135-162. MR 99e:60029
  • [L2] R. Lyons, Determinantal Probability Measures, preprint.
  • [KW] Ilya Kapovich and Daniel T. Wise, The equivalence of some residual properties of word-hyperbolic groups, J. Algebra 223 (2000), no. 2, 562-583.MR 2001f:20086
  • [Ma] A. I. Mal'cev, On isomorphic matrix representations of infinite groups (Russian). Mat. Sbornik 8, 405-422 (1940); Amer. Math. Soc. Transl. (2) 45, 1-18 (1965).MR 2:216d
  • [O] A. Yu. Olshanskii, Almost every group is hyperbolic, Internat. J. Algebra Comput. 2 (1992), no. 1, 1-17. MR 93j:20068
  • [Pe] Robert Pemantle, Choosing a spanning tree for the integer lattice uniformly, Ann. Probab. 19 (1991), 1559-1574. MR 92g:60014
  • [Pi] Jean-Paul Pier, Amenable locally compact groups, Pure and Applied Mathematics. A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1984. x+418 pp. MR 86a:43001
  • [S] E. A. Scott, A tour around finitely presented infinite simple groups, Algorithms and classification in combinatorial group theory (Berkeley, 1989), pp. 83-119, Springer-Verlag, New York, 1992. MR 94j:20030
  • [St] V. Strassen, The existence of probability measures with given marginals, Ann. Math. Statist. 36 (1965), 423-439. MR 31:1693
  • [We] B. A. F. Wehrfritz, Infinite Linear Groups, An account of the group-theoretic properties of infinite groups of matrices, Ergebnisse der Matematik und ihrer Grenzgebiete, Band 76, Springer-Verlag, New York, Heidelberg, Berlin, 1973. MR 49:436
  • [Z] Robert J. Zimmer, Ergodic theory and semisimple groups, Monographs in Mathematics, 81. Birkhäuser Verlag, Basel, 1984. x+209 pp. MR 86j:22014

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60D05, 05C05, 60B99, 20F32

Retrieve articles in all journals with MSC (2000): 60D05, 05C05, 60B99, 20F32

Additional Information

Lewis Bowen
Affiliation: Department of Mathematics, University of California, Davis, California 95616

Keywords: Spanning trees, Cayley graphs, couplings, harmonic Dirichlet functions, amenability, residual amenability
Received by editor(s): January 30, 2003
Received by editor(s) in revised form: April 14, 2003
Published electronically: January 22, 2004
Additional Notes: This research was supported in part by NSF Vigre Grant No. DMS-0135345
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society